Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On gamma function inequalities


Authors: Joaquin Bustoz and Mourad E. H. Ismail
Journal: Math. Comp. 47 (1986), 659-667
MSC: Primary 33A15; Secondary 26D20
MathSciNet review: 856710
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that certain functions involving quotients of gamma functions are completely monotonic. This leads to inequalities involving gamma functions. We also establish the infinite divisibility of several probability distributions whose Laplace transforms involve quotients of gamma functions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 33A15, 26D20

Retrieve articles in all journals with MSC: 33A15, 26D20


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1986-0856710-6
PII: S 0025-5718(1986)0856710-6
Keywords: Gamma function, psi function, complete monotonicity, inequalities, infinite divisibility, Laplace transform
Article copyright: © Copyright 1986 American Mathematical Society